MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product analysis is not available; the device has not been returned for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the tip of the blade broke within 30 seconds of use during a fess procedure.No fragments remained in the patient or operating area, and a new blade was opened to continue the surgery with no impact to the patient.
 
Additional Manufacturer Narrative
One opened sample of part number 1884002, from lot number hg1ym5x was returned for analysis.Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event; the detached portion measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley, and the assemblies were deformed in a way that indicates the inner blade teeth impacted the outer cutting edge at the third proximal tooth and valley while moving in a clockwise direction.There was no evidence of concentricity issues or bends in the returned tube/shaft assemblies.There was no evidence of misuse or mishandling, and there was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7774143
Report Number3004209178-2018-17997
Device Sequence Number1118797
Product Code EQJ
UDI-Device Identifier20681490047443
UDI-Public20681490047443
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model Number1884002
Device Catalogue Number1884002
Device Lot NumberHG1YM5X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1